Alert archive / Colorado / Snow Advisories in 2008
Snow Advisory 4, NWS Pueblo, CO
NWS Pueblo, CO issued this snow advisory at Feb 22, 2008, 9:37 AM MST for 12 counties in Colorado. It took effect at Feb 22, 2008, 5:00 PM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 9:37 AM MST (16:37 UTC)
- In effect from
- Feb 22, 2008, 5:00 PM MST
- Expired
- Feb 23, 2008, 12:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 152 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 221637 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 937 AM MST FRI FEB 22 2008 ...SNOW EXPECTED TO RETURN TO PORTIONS OF THE CENTRAL...SOUTHWEST AND SOUTHERN MOUNTAINS LATER TODAY THROUGH SATURDAY MORNING... .A WEATHER SYSTEM MOVING ACROSS THE GREAT BASIN TODAY IS EXPECTED TO IMPACT THE MOUNTAINS WITH PERIODS OF SNOW TONIGHT INTO SATURDAY. COZ060-066>068-072>075-222245- /O.UPG.KPUB.WS.A.0007.080223T0000Z-080223T2200Z/ /O.NEW.KPUB.SN.Y.0004.080223T0000Z-080223T1900Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK... CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 937 AM MST FRI FEB 22 2008 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 12 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 12 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS SNOW ADVISORY IS IN EFFECT FOR THE CENTRAL...SOUTHWEST AND SOUTHERN MOUNTAINS...MAINLY ABOVE 9000 FEET. SNOW WILL INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON AND LAST THROUGH SATURDAY MORNING. TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES WILL BE POSSIBLE ACROSS THE SOUTHWEST MOUNTAINS. TOTAL SNOWFALL AMOUNTS OF 4 TO 8 INCHES WILL BE POSSIBLE ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
4 follow-up statements
000 WWUS45 KPUB 222211 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 311 PM MST FRI FEB 22 2008 ...MORE SNOW IS EXPECTED TO FALL ACROSS THE SOUTHWEST...CENTRAL AND SOUTHERN MOUNTAINS THROUGH LATE SATURDAY MORNING... .A WEATHER SYSTEM MOVING ACROSS THE GREAT BASIN TODAY IS EXPECTED TO IMPACT THE MOUNTAINS WITH PERIODS OF SNOW TONIGHT INTO SATURDAY. COZ060-066>068-072>075-230415- /O.CON.KPUB.SN.Y.0004.080223T0000Z-080223T1900Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK... CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 311 PM MST FRI FEB 22 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY. THIS SNOW ADVISORY IS IN EFFECT FOR THE CENTRAL...SOUTHWEST AND SOUTHERN MOUNTAINS...MAINLY ABOVE 9000 FEET. LATE THIS AFTERNOON...SNOW WAS FALLING ACROSS THE SOUTHWEST MOUNTAINS. THIS SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY BY EARLY THIS EVENING AND LAST THROUGH SATURDAY MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 6 AND 12 INCHES ACROSS THE SOUTHWEST MOUNTAINS. ACROSS THE CENTRAL MOUNTAINS...THE SNOW IS EXPECTED TO DEVELOP BY LATER THIS EVENING. THE SNOW WILL CONTINUE THROUGH SATURDAY AFTERNOON. TOTAL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 8 INCHES. ACROSS THE SANGRE DE CRISTO MOUNTAINS...SNOW IS EXPECTED TO DEVELOP LATER TONIGHT AND LAST THROUGH SATURDAY MORNING. TOTAL ACCUMULATIONS WILL RANGE BETWEEN 3 AND 6 INCHES ACROSS THE NORTHERN SANGRE DE CRISTO MOUNTAINS...WHILE 4 TO 8 INCHES WILL BE POSSIBLE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
000 WWUS45 KPUB 230333 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 833 PM MST FRI FEB 22 2008 ...MORE SNOW IS EXPECTED TO FALL ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS THROUGH SATURDAY MORNING... .A WEATHER SYSTEM WITH WESTERLY UPSLOPE FLOW ALONG THE CONTINENTAL DIVIDE AND SANGRE DE CRISTO MOUNTAINS WILL CONTINUE THROUGH SATURDAY MORNING. COZ060-066>068-072>075-231200- /O.CON.KPUB.SN.Y.0004.000000T0000Z-080223T1900Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK... CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 833 PM MST FRI FEB 22 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY. THIS SNOW ADVISORY IS IN EFFECT FOR EASTERN SAN JUAN MOUNTAINS... LA GARITA MOUNTAINS ABOVE 10000 FEET...SAWATCH AND MOSQUITO MOUNTAIN RANGES ABOVE 9000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS. THIS INCLUDES...BUT NOT LIMITED TO...WOLF CREEK PASS...MONARCH PASS...TENNESSEE PASS...AND LA VETA PASS. LOOK FOR PERIODS OF SNOW ACROSS THE COLORADO CONTINENTAL DIVIDE AND SANGRE DE CRISTO MOUNTAINS THROUGH SATURDAY MORNING. THE SNOWFALL WILL DIMINISH ACROSS THESE AREAS BY SATURDAY AFTERNOON. ACROSS THE EASTERN SAN JUAN MOUNTAINS...SAWATCH AND MOSQUITO MOUNTAIN RANGES...TOTAL SNOW ACCUMULATIONS OF 4 TO 12 INCHES CAN BE EXPECTED GENERALLY ABOVE 9000 FEET BY SATURDAY EARLY AFTERNOON. ACROSS THE SANGRE DE CRISTO MOUNTAINS...TOTAL SNOW ACCUMULATIONS OF 3 TO 8 INCHES CAN BE EXPECTED BY SATURDAY EARLY AFTERNOON. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ METZE
000 WWUS45 KPUB 231101 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 401 AM MST SAT FEB 23 2008 ...SNOW IS EXPECTED TO CONTINUE ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS THROUGH THIS MORNING... .A WEATHER SYSTEM WITH WESTERLY UPSLOPE FLOW ALONG THE CONTINENTAL DIVIDE AND SANGRE DE CRISTO MOUNTAINS WILL CONTINUE THROUGH THIS MORNING. COZ060-066>068-072>075-231900- /O.CON.KPUB.SN.Y.0004.000000T0000Z-080223T1900Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK... CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 401 AM MST SAT FEB 23 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. THIS SNOW ADVISORY IS IN EFFECT FOR EASTERN SAN JUAN MOUNTAINS... LA GARITA MOUNTAINS ABOVE 10000 FEET...SAWATCH AND MOSQUITO MOUNTAIN RANGES ABOVE 9000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS. THIS INCLUDES...BUT NOT LIMITED TO...WOLF CREEK PASS... MONARCH PASS...TENNESSEE PASS...AND LA VETA PASS. LOOK FOR PERIODS OF SNOW TO CONTINUE ACROSS THE COLORADO CONTINENTAL DIVIDE AND SANGRE DE CRISTO MOUNTAINS THROUGH THIS MORNING. THE SNOW IS EXPECTED TO DIMINISH ACROSS THESE AREAS BY THIS AFTERNOON. ACROSS THE EASTERN SAN JUAN MOUNTAINS...SAWATCH AND MOSQUITO MOUNTAIN RANGES...TOTAL SNOW ACCUMULATIONS OF 4 TO 12 INCHES CAN BE EXPECTED GENERALLY ABOVE 9000 FEET BY EARLY THIS AFTERNOON. ACROSS THE SANGRE DE CRISTO MOUNTAINS...TOTAL SNOW ACCUMULATIONS OF 3 TO 8 INCHES CAN BE EXPECTED BY EARLY THIS AFTERNOON. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 231907 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1207 PM MST SAT FEB 23 2008 ...SNOW WINDING DOWN... .THE STORM THAT BROUGHT SNOW AND BLOWING SNOW TO THE AREA IS MOVING EAST. SNOWFALL AND WINDS ARE DECREASING. COZ060-066>068-072>075-232015- /O.EXP.KPUB.SN.Y.0004.000000T0000Z-080223T1900Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK... CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 1207 PM MST SAT FEB 23 2008 ...SNOW ADVISORY WILL EXPIRE AT NOON MST TODAY... THE SNOW ADVISORY WILL EXPIRE AT NOON MST TODAY. HEAVY SNOW AND BLOWING SNOW ARE NO LONGER EXPECTED. $$ LW
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at Feb 22, 4:03 AM MST, 5 hours 34 minutes earlier.
Area forecast discussion, Feb 22, 4:03 AM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 403 AM MST FRI FEB 22 2008 .SHORT TERM... (TODAY AND TONIGHT) PRIMARY METEOROLOGICAL CONCERNS FOR THE SHORT TERM ARE POTENTIAL SNOW AMOUNTS...ESPECIALLY OVER THE WESTERN AND CENTRAL MOUNTAINS AS WELL AS THE SANGRE DE CRISTO MOUNTAINS FROM LATER TODAY INTO SATURDAY MORNING AS WELL AS SOME INCREASING WINDS...ESPECIALLY AFTER MIDNIGHT. CWFA CURRENTLY NOTING MOSTLY CLEAR TO PARTLY CLOUDY SKIES EASTERN SECTIONS ALONG WITH COOL EARLY MORNING LATE FEBRUARY TEMPERATURES...WHILE WESTERN MOUNTAINS NOTING CLOUDY SKIES IN COMBINATION WITH SNOW. LATEST SHORT TERM SATELLITE...RADAR...OBSERVATIONS...COMPUTER MODELS AND FORECAST MODEL SOUNDINGS SUGGEST THAT PORTIONS OF THE WESTERN AND CENTRAL MOUNTAINS SHOULD EXPERIENCE SOME ACCUMULATING SNOW TODAY...ALTHOUGH GENERALLY UNDER ADVISORY CRITERIA(BASICALLY IN THE 1 TO 4 INCH RANGE). ELSEWHERE...GENERALLY DRY CONDITIONS EXPECTED TODAY WITH SLOWLY MODERATING TEMPERATURES. IN ADDITION...GRADIENT WINDS SHOULD REMAIN RELATIVELY WELL BEHAVED TODAY. FOR TONIGHT...SIGNIFICANT SNOW POTENTIAL INCREASING OVER PORTIONS OF THE CENTRAL AND WESTERN MOUNTAINS AS WELL AS THE SANGRE DE CRISTO MOUNTAINS...THEREFORE HAVE HOISTED A WINTER STORM WATCH FOR ZONES 60/66/67/68/72/73/74 AND 75 FROM 00Z-22Z SATURDAY. IN ADDITION TO THE INCREASING HEAVY SNOW POTENTIAL...WINDS SHOULD ALSO BE ON THE INCREASE...ESPECIALLY AFTER MIDNIGHT. ONCE AGAIN...THIS SNOW EVENT SHOULD MAINLY REMAIN RELEGATED TO THE CENTRAL AND WESTERN MOUNTAINS AS WELL AS THE SANGRE DE CRISTO MOUNTAINS...ALLOWING EASTERN SECTIONS OF THE CWFA TO REMAIN BASICALLY DRY THROUGH SUNRISE SATURDAY. FINALLY...MINIMUM TEMPERATURES TONIGHT SHOULD HOVER AROUND LATE FEBRUARY CLIMATOLOGICAL AVERAGES. .LONG TERM... (SATURDAY THROUGH THURSDAY) UPPER TROUGH SLIDES QUICKLY EASTWARD SATURDAY MORNING....WITH STEADIER SNOW OVER THE MOUNTAINS TAPERING TO SNOW SHOWERS AFTER 18Z. KEPT THE WINTER STORM WATCH GOING THROUGH MID AFTERNOON TO ACCOUNT FOR LINGERING PRECIP...THOUGH MOST ACCUMULATING SNOW WILL BE EARLY IN THE DAY. FEW SPILL OVER RAIN AND SNOW SHOWERS EARLY SATURDAY MORNING OVER THE I-25 CORRIDOR AND PLAINS...THOUGH PRECIP AMOUNTS WILL BE TRACES AT BEST AS SURFACE AND MID LEVEL FLOW REMAINS WESTERLY. LITTLE IN THE WAY OF COLD AIR FOLLOWING THIS SYSTEM...WITH LITTLE CHANGE IN MAX TEMPS VERSUS TODAYS READINGS. BREAK BETWEEN SYSTEMS TAKES SHAPE SATURDAY NIGHT AND CONTINUES THROUGH MIDDAY SUNDAY...THOUGH FEW -SHSN WILL PERSIST ALONG THE CONTINENTAL DIVIDE. SNOW CRANKS UP ALONG THE DIVIDE LATE SUNDAY AFTERNOON...WITH STRONG JET DYNAMICS AND INITIAL PIECE OF THE UPPER TROUGH MOVING THROUGH SUNDAY NIGHT. WILL LIKELY SEE SUBSTANTIAL SNOWFALL OVER THE CENTRAL AND SOUTHWEST MOUNTAINS FROM SUNDAY AFTERNOON THROUGH AT LEAST MONDAY MORNING...THOUGH WILL HOLD OFF ON HIGHLIGHTS UNTIL THE TONIGHT/SATURDAY SYSTEM PASSES. WARM WITH INCREASING SOUTH WINDS OVER THE PLAINS SUNDAY...WITH ANY PRECIP THREAT WELL TO THE WEST. WINDY AND COLDER MOST AREAS ON MONDAY AS FLOW BECOMES NORTHWESTERLY AHEAD OF LAST JET STREAK DIVING INTO THE NORTHERN ROCKIES. SHOULD SEE SNOW...HEAVY AT TIMES...PERSIST OVER THE CENTRAL MOUNTAINS THROUGH THE PERIOD...WITH GFS SUGGESTING SOME RAIN AND SNOW SHOWERS LATE MONDAY NIGHT INTO TUESDAY OVER THE PLAINS AS COLD POST FRONTAL AIR MASS DROPS SOUTH ACROSS THE AREA. OVERALL TREND OF THE GRIDS IN GOOD SHAPE...MADE ONLY SOME SMALL CHANGES AFTER SATURDAY. GENERALLY DRY AND WARMER UNDER NORTHWEST UPPER FLOW FOR WED AND THU...THOUGH THE USUAL NORTHWEST FLOW SNOW SHOWERS WILL PERSIST OVER THE CENTRAL MOUNTAINS THROUGH THE PERIOD. && .AVIATION... OUTSIDE OF SOME PATCHY MORNING FREEZING FOG/LOW CLOUDS IN THE VICINITY OF ALAMOSA...EXPECT THAT VFR CONDITIONS SHOULD BE NOTED AT THE 3 TAF SITES TODAY(ALS...COS AND PUB). && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON FOR COZ060-066>068-072>075. && 77/10
Hazardous weather outlook, Feb 22, 7:22 AM MST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 722 AM MST FRI FEB 22 2008 COZ058>089-093>099-231430- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 722 AM MST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM MOVING ACROSS THE GREAT BASIN TODAY IS EXPECTED TO IMPACT THE LA GARITA MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...THE EASTERN SAN JUAN MOUNTAINS...THE EASTERN SAWATCH MOUNTAINS AND THE UPPER RIO GRANDE VALLEY WITH PERIODS OF HEAVY SNOW AS WELL AS GUSTY WINDS...ESPECIALLY FROM TONIGHT INTO SATURDAY. A WINTER STORM WATCH IS IN EFFECT FOR THESE AREAS FROM 5 PM THIS AFTERNOON UNTIL 3 PM SATURDAY. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS IS EXPECTED TO CREATE DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS OVER THE HIGH MOUNTAINS PASSES...ESPECIALLY ALONG THE CONTINENTAL DIVIDE FROM TONIGHT INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM IS ANTICIPATED TO IMPACT THE MOUNTAINS FROM LATER SUNDAY INTO MONDAY MORNING...BRINGING ADDITIONAL ACCUMULATING SNOW...POSSIBLY HEAVY AT TIMES...TO THE CENTRAL AND SOUTHWEST MOUNTAINS. STRONG WINDS WILL ACCOMPANY THE SNOW...WITH WIDESPREAD BLOWING AND DRIFTING SNOW PRODUCING HAZARDOUS TRAVEL OVER THE HIGH MOUNTAIN PASSES ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY...ESPECIALLY FROM THIS EVENING INTO TONIGHT OVER THE LA GARITA MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...THE EASTERN SAN JUAN MOUNTAINS...THE EASTERN SAWATCH MOUNTAINS AND THE UPPER RIO GRANDE VALLEY.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:47 AM MST | Winter Storm Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 6 more | 6 hr |
Nearby
Snow Advisories in Colorado, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.